MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis results: visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley and proceeded to the second proximal tooth valley.The inner assembly was deformed in such a way that indicates the inner blade teeth impacted the outer cutting surface while moving in a cw and ccw direction which resulted in the observed break.The impacts were at the first and third proximal valleys.There were biological contaminants compacted inside the inner assembly.There was a wear mark around the entire outside diameter of the inner shaft 0.57¿ from the distal face of the inner hub.There was no allegation of a defect prior to use.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.Complaint substantiated / confirmed: yes conclusion: there was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A manufacturer representative reported that the tip of the blade broke in the beginning of the surgery.It was confirmed there was no fragment in the operation area.The doctor used another new blade to complete the surgery and there was a delay of about 3 minutes.It was the initial use of the blade.The procedure was a uvulopalatopharyngoplasty.No patient symptoms or complications were associated with the event.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7661089
Report Number3004209178-2018-14994
Device Sequence Number14110822
Product Code EQJ
UDI-Device Identifier20681490047443
UDI-Public20681490047443
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number1884002
Device Catalogue Number1884002
Device Lot NumberHG1WDG1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1